Alert archive / South Carolina / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 12, 2026, 10:46 AM EDT for Calhoun County, Clarendon County, Orangeburg County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 10:46 AM EDT (14:46 UTC)
- Expired
- Mar 12, 2026, 11:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 10:55 AM EDT | TSTM WND DMG | 5 Ne Santee, SC | SCDPS report of tree on road near between I-95 and Dingle Pond Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:14 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WUUS52 KCAE 121446
SVRCAE
SCC017-027-075-121530-
/O.NEW.KCAE.SV.W.0008.260312T1446Z-260312T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1046 AM EDT Thu Mar 12 2026
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in central South Carolina...
Southern Clarendon County in central South Carolina...
Southeastern Orangeburg County in central South Carolina...
* Until 1130 AM EDT.
* At 1045 AM EDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Santee State Park to 7 miles
north of Bowman to near Reevesville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Holly Hill, Summerton, Bowman, Elloree, Santee State Park, Santee
Cooper Regional Airport, Santee, Cameron, Eutawville, Vance, Poplar
Creek Landing, St. Paul, Stumphole Landing, Rocks Pond Campground
and Marina, Yonder Field, Foreston, Eautaw Springs, Indian Bluff
Recreation Park, Davis Station, and Blounts Landing.
This includes the following highways...
Interstate 26 between mile markers 151 and 169.
Interstate 95 between mile markers 85 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3345 8022 3330 8025 3327 8030 3328 8035
3326 8036 3326 8043 3329 8049 3333 8049
3333 8051 3319 8078 3344 8080 3357 8074
3371 7999
TIME...MOT...LOC 1445Z 268DEG 35KT 3365 8056 3345 8066 3318 8068
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH3 follow-up statements
918
WWUS52 KCAE 121506
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1106 AM EDT Thu Mar 12 2026
SCC017-121516-
/O.CAN.KCAE.SV.W.0008.000000T0000Z-260312T1530Z/
Calhoun SC-
1106 AM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
LAT...LON 3350 8010 3348 8015 3346 8013 3345 8022
3330 8025 3327 8030 3328 8035 3326 8036
3326 8043 3329 8049 3333 8049 3334 8053
3355 8053 3354 8051 3356 8050 3358 8052
3360 8051 3371 7999
TIME...MOT...LOC 1506Z 270DEG 35KT 3366 8033 3346 8043 3319 8045
$$
SCC027-075-121530-
/O.CON.KCAE.SV.W.0008.000000T0000Z-260312T1530Z/
Clarendon SC-Orangeburg SC-
1106 AM EDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHERN CLARENDON AND SOUTHEASTERN ORANGEBURG COUNTIES...
At 1106 AM EDT, severe thunderstorms were located along a line
extending from near Summerton to 7 miles southeast of Santee State
Park to Harleyville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Holly Hill, Summerton, Santee State Park, Santee Cooper Regional
Airport, Santee, Eutawville, Vance, St. Paul, Rocks Pond Campground
and Marina, Foreston, Eautaw Springs, Indian Bluff Recreation Park,
Davis Station, Blounts Landing, and Mill Creek Marina and Campground.
This includes Interstate 95 between mile markers 89 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8010 3348 8015 3346 8013 3345 8022
3330 8025 3327 8030 3328 8035 3326 8036
3326 8043 3329 8049 3333 8049 3334 8053
3355 8053 3354 8051 3356 8050 3358 8052
3360 8051 3371 7999
TIME...MOT...LOC 1506Z 270DEG 35KT 3366 8033 3346 8043 3319 8045
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH269
WWUS52 KCAE 121519
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1119 AM EDT Thu Mar 12 2026
SCC027-075-121530-
/O.CON.KCAE.SV.W.0008.000000T0000Z-260312T1530Z/
Clarendon SC-Orangeburg SC-
1119 AM EDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHEASTERN CLARENDON AND EAST CENTRAL ORANGEBURG COUNTIES...
At 1118 AM EDT, severe thunderstorms were located along a line
extending from near Manning to near Eastern Lake Marion to 8 miles
northeast of Ridgeville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Santee Cooper Regional Airport, Eutawville, Eautaw Springs, Davis
Station, Rocks Pond Campground and Marina, Blounts Landing, and
Foreston.
This includes Interstate 95 between mile markers 111 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 8035 3328 8037 3347 8032 3364 8032
3371 7999 3350 8010 3348 8015 3346 8013
3345 8022 3330 8025 3327 8030 3328 8035
TIME...MOT...LOC 1518Z 267DEG 48KT 3367 8013 3347 8023 3320 8025
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH751
WWUS52 KCAE 121531
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1131 AM EDT Thu Mar 12 2026
SCC027-075-121540-
/O.EXP.KCAE.SV.W.0008.000000T0000Z-260312T1530Z/
Clarendon SC-Orangeburg SC-
1131 AM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARENDON AND
EAST CENTRAL ORANGEBURG COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
A Severe Thunderstorm Warning still remains in effect for far
eastern Claredon County until 1200 PM EDT.
LAT...LON 3327 8035 3328 8037 3347 8032 3364 8032
3371 7999 3350 8010 3348 8015 3346 8013
3345 8022 3330 8025 3327 8030 3328 8035
TIME...MOT...LOC 1530Z 270DEG 35KT 3367 8000 3347 8010 3320 8012
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:17 AM EDT, 3 hours 29 minutes earlier. Its key messages:
- 1. A cold front is forecast to bring a line of strong to severe storms this morning, with strong and gusty winds expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a widespread frost possible.
Area forecast discussion, Mar 12, 7:17 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
717 AM EDT Thu Mar 12 2026
.WHAT HAS CHANGED...
A Tornado Watch has been issued until 1p across the entire
forecast area. Aviation discussion updated for 12z TAFs.
&&
.KEY MESSAGES...
- 1. A cold front is forecast to bring a line of strong to
severe storms this morning, with strong and gusty winds
expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and
through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a
widespread frost possible.
&&
.DISCUSSION...
KEY MESSAGE #1: A cold front is forecast to bring a line of
strong to severe storms this morning, with strong and gusty
winds expected in advance of the front and just behind it.
Water vapor imagery tonight reveals a sharp mid-level shortwave
over eastern TX and Louisiana, rapidly propagating
northeastward. A broad area of low pressure exists ahead of this
system, with a large and deep low pressure centered across the
northeastern US and extending along the eastern slopes of the
Appalachians. A secondary surface low is developing in the
immediate vicinity of the aformentioned shortwave, helping to
drive the development of a QLCS. This is a pretty robust QLCS at
this hour, supported by strong synoptic support and 50-100 j/kg
of 3k CAPE. The overall setup favors this to continue marching
eastward towards our forecast area. RAP/HRRR/REFS guidance all
forecasts generally 250-500 j/kg of SBCAPE & 50-100 j/kg of 3km
CAPE. Strong warm advection is fostering surface dewpoints in
the low to mid 60s which should be sufficient to actually yield
CAPE similar to what the guidance is showing. As the shortwave
continues to merge with the deep trough to its north, low-level
flow will continue to strengthen ahead of the line of storms,
with 0-3km shear on the order of 40-50 knots as the line
approaches. This forecast remains on track, with the QLCS
pushing into our forecast area shortly. A Tornado Watch has been
hoisted for the entire area until 1p in anticipation of
potential damaging wind gusts and brief, spin up tornadoes.
Please have weather awareness today!
The expectation is that this line will maintain and approach the
region between 7a and 12p, pushing eastward by the end of that
timeframe. This line has been a pretty frequent producer of
mesovortices as it has propagated across Louisiana and
Mississippi last night and early this morning. With the
aformentioned low-level CAPE profile, in addition to strong,
southwesterly 0-3km shear vectors, expect that the line will be
capable of strong to severe weather. Strong to damaging wind
gusts are the primary threat (and this is outside of 30+ mph non
thunderstorm gusts ahead of the front), with some weak spin up
tornadoes possible given the somewhat favorable setup for
mesovortex production.
Once the line pushes through, the airmass should begin drying as
winds shift out of the west and northwest at the surface. The
gustiness will likely remain but fall back into the 20-30 mph
range instead of 30+ mph near the front. Highs are probably
being hit as this AFD is written give that we are still in the
70s and temps are expected to fall behind the front.
KEY MESSAGE #2: Another strong cold front is forecast to push
into and through the area Sunday and Monday.
After a couple of days with near normal temps and dry
conditions, a broad warm sector is forecast to overspread the
region ahead of a deep, large surface low pushing into the Great
Lakes region. A weak shortwave is forecast to precede this deep
trough, yielding strong moisture return on Sunday. Isentropic
lift is expected to lead to some showers during the day on
Sunday as moisture rapidly increases across the area. This
moisture plume should push to the north of the area thereafter,
with an intense cold front pushing eastward on Monday morning.
Depending on the timing of this front, another round of strong
storms is possible on Monday morning or early afternoon.
Regardless, more rain/storms may approach Monday with strong,
non-thunderstorms wind gusts likely as well with this system.
KEY MESSAGE #3: Well below normal temps expected early next
week, with a widespread frost possible.
Behind the aformentioned front, a strong, arctic high pressure
is forecast to shift into the central Plains and OH Valley. LREF
guidance seems to be in fairly good agreement that this airmass
next week will be cold & dry. The grand ensemble mean shows
surface high pressure in the 85-95th percentile pressures across
the deep south as the surface high settles into the area.
Temperatures are forecast to end up in the low 30s both Monday
and Tuesday night. Given that things are beginning to green up &
bloom, we are growing concerned about a potential widespread
frost early next week. Stay tuned to the forecast if you have
any plants outdoors that may need protection from the cold!
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Restrictions Likely Develop this Morning....
A line of showers and thunderstorms will move through the
forecast area this morning. Ceilings are expected to fall into
MVFR ahead of the line, with further reductions possible this
morning as the convection moves over the terminals. Strong wind
gusts are possible with any thunderstorms that pass over a
terminal. Gusty winds are expected to develop outside of
thunderstorms today, both ahead of and behind the frontal
boundary. VFR conditions return between 21Z and 23Z as drier air
works into the area behind the cold front with winds gradually
diminishing tonight.
EXTENDED AVIATION OUTLOOK...No notable restrictions expected until
early next week.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Lake Wind Advisory until 8 PM EDT this evening for GAZ040-
063>065-077.
&&
DISCUSSION...PL
AVIATION...7In the hours before
Local storm report, Mar 12, 10:19 AM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1019 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM Tstm Wnd Dmg 6 SSW Trenton 33.66N 81.86W
03/12/2026 Edgefield SC Emergency Mngr
Trees reported down at Bettis Academy
School.
&&Local storm report, Mar 12, 10:29 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1029 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM Tstm Wnd Dmg 6 WNW Newberry 34.32N 81.71W
03/12/2026 Newberry SC Public
Trees reported down on Beaver Dam Creek
Road.
&&Local storm report, Mar 12, 10:43 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1043 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM Tstm Wnd Dmg 2 SSE Ballentine 34.10N 81.22W
03/12/2026 Richland SC Trained Spotter
Reports of trees snapped at the intersection
of Dreher Shoals Road and Garden Brook
Drive. Additional trees snapped further down
on Leamington Way.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:09 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 51 min |
| Mar 12, 8:58 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Fairfield, Lexington, Newberry, Richland and 1 more | 47 min |
| Mar 12, 9:21 AM EDT | Tornado Warning | CAE | Aiken, Lexington, Saluda | 29 min |
| Mar 12, 9:27 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell | 48 min |
| Mar 12, 9:38 AM EDT | Tornado Warning | CAE | Fairfield, Lexington, Newberry, Richland | 37 min |
| Mar 12, 9:41 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Fairfield, Kershaw and 4 more | 49 min |
| Mar 12, 9:52 AM EDT | Tornado Warning | CAE | Lexington, Richland | 23 min |
| Mar 12, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 38 min |
| Mar 12, 10:13 AM EDT | Tornado Warning | CAE | Bamberg | 32 min |
| Mar 12, 10:31 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw, Lancaster and 4 more | 44 min |
| Mar 12, 11:11 AM EDT | Special Weather Statement | CAE | Chesterfield, Lee | 34 min |
| Mar 12, 11:15 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.